1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

constantly feeling ill

Discussion in 'Diabetes Discussions' started by lynn007, Sep 12, 2016.

  1. lynn007

    lynn007 Type 2 · Well-Known Member

    Messages:
    146
    Likes Received:
    63
    Trophy Points:
    68
    I really don't know what is going on here but I feel constantly ill it could be a variety of things and I have spoken to the dr about my anxiety but they seem to think by talking to a councillor or doing breathing exercises I will be cured. I am a bit overweight but I am trying to loose that with a battle...now I am on 2 Metformin modified release. I feel generally drained , feeling sick but not actually being sick bad stomach, headache, sweating all time..passed menopause I take citalopram 40 mg and I think I need something along side this for the anxiety I am now waiting for the dr to call can Metformin make you feel like this or is it the diabetes I have seen 4 different dr about my anxiety and not 1 of them will give me anything besides what I am taking. the biggest thing is I get very anxious being in a room with strangers and even my DR which is hard for me I have told them that I feel this way and now I dont know what to do I just feel like crying.
     
    • Hug Hug x 2
  2. azure

    azure Type 1 · Expert

    Messages:
    9,780
    Likes Received:
    7,400
    Trophy Points:
    178
    Hi @lynn007 Sorry you're feeling so bad.

    I don't take Metformin so I don't know about that, but do you think your health worries are contributing to the anxiety you're feeling? It's really not nice to feel 'not quite right' and not have an answer to what might be causing it.

    Have you asked your GP about other non-medicinal sources of help?
     
  3. daisyduck

    daisyduck Type 2 · Well-Known Member

    Messages:
    988
    Likes Received:
    840
    Trophy Points:
    153
    Sorry you're feeling so rubbish lynn007. x
    Those are very similar symptoms I had while taking Metformin. I felt constantly sick. Personally I feel much better without them but you will have to discuss this with your doctor.
     
    • Like Like x 1
  4. Daibell

    Daibell LADA · Master

    Messages:
    12,133
    Likes Received:
    7,224
    Trophy Points:
    298
    Hi. The diabetes and MetforminSR shouldn't be the cause of your problems. Can I suggest if anxiety is one of your concerns that you seek some support for this such as cCBT, counselling etc. I do IT support for our local branch of Mind and know that they provide excellent services for a wide range of mental health concerns including cCBT and counselling etc. You can self-refer or ask your GP to refer you but we have found at Mind that many GPs haven't a clue about local mental health service availability (sound familiar!) so Google Mind and look for your local branch.
     
  5. lynn007

    lynn007 Type 2 · Well-Known Member

    Messages:
    146
    Likes Received:
    63
    Trophy Points:
    68
    Thanks but I don't need to talk to someone I need some valium or alternative I had this before talking got me nowhere. The Metformin slow release is making sick I spoke yesterday to my pharmacist has he is next best thing to a dr...he did say if I feel like this after weekend to see my dr. I have felt sick since being on this Metformin the original and xr ones and I am sick of it to be honest. I feel so ill I feel like going hospital to see if they can help me.
     
    • Hug Hug x 1
  6. lizdeluz

    lizdeluz Type 1 · Well-Known Member

    Messages:
    1,304
    Likes Received:
    1,909
    Trophy Points:
    178
    Hi Lynn, Are you feeling so ill that you feel like lying down rather than getting on with your normal day? I know it's the weekend, and that a pharmacist spoke to you yesterday, (Friday), and suggested you go back to your GP, after the weekend. However, if you feel too poorly to wait until calling the doctor on Monday, you can telephone your doctor to reach an out-of-hours doctor, who will chat to you and advise you what to do right now. You can tell him/her that you suspect it's the Metformin making you feel sick. I have used the out-of-hours service when I've felt really ill, and it's better than being left alone with feeling awful. Maybe someone you know could make the call on your behalf, though the doctor on duty will need to talk to you directly as well. I hope you feel better soon.
     
  7. lynn007

    lynn007 Type 2 · Well-Known Member

    Messages:
    146
    Likes Received:
    63
    Trophy Points:
    68
    Hi Liz
    Not been to bad today but I am not eating much. I know eggs is good for you and I have tried to eat them but I cannot stomach them I need to find an alternative. So I want to know can I take Metformin without food I just don't want to eat?
     
  8. lizdeluz

    lizdeluz Type 1 · Well-Known Member

    Messages:
    1,304
    Likes Received:
    1,909
    Trophy Points:
    178
    I'm glad you're not feeling too bad at the mo. Maybe wait until hungry and maybe then you could face a small meal this evening and take your Metformin then? Take care and rest.
     
    • Like Like x 1
  9. lynn007

    lynn007 Type 2 · Well-Known Member

    Messages:
    146
    Likes Received:
    63
    Trophy Points:
    68
    Thanks Liz x
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook